• Previous Article
    Non-existence results for cooperative semi-linear fractional system via direct method of moving spheres
  • CPAA Home
  • This Issue
  • Next Article
    Global solutions for a chemotaxis hyperbolic-parabolic system on networks with nonhomogeneous boundary conditions
February  2020, 19(2): 1089-1110. doi: 10.3934/cpaa.2020050

Dynamics of a multigroup SIRS epidemic model with random perturbations and varying total population size

1. 

School of Mathematics and Statistics, Key Laboratory of Applied Statistics of MOE, Northeast, Normal University, Changchun 130024, Jilin Province, China

2. 

Department of Mathematics, Faculty of Science, King Abdulaziz University, Jeddah 121589, Saudi Arabia

3. 

College of Science, China University of Petroleum (East China), Qingdao 266580, Shandong Province, China

*Corresponding author

Received  March 2019 Revised  May 2019 Published  October 2019

Fund Project: The authors were supported by the National Natural Science Foundation of P.R. China (No. 11871473) and Natural Science Foundation of Guangxi Province (No. 2016GXNSFBA380006).

In this paper, we analyze a multigroup SIRS epidemic model with random perturbations and varying total population size. By utilizing the stochastic Lyapunov function method, we establish sufficient conditions for the existence of a stationary distribution of the positive solutions to the model. Since our model is multidimensional, it is extremely difficult to construct an appropriate stochastic Lyapunov function to prove the existence of the stationary distribution, which implies stochastic weak stability. Then we establish sufficient conditions for extinction of the diseases. These conditions are related to the basic reproduction number in its corresponding deterministic system.

Citation: Qun Liu, Daqing Jiang. Dynamics of a multigroup SIRS epidemic model with random perturbations and varying total population size. Communications on Pure and Applied Analysis, 2020, 19 (2) : 1089-1110. doi: 10.3934/cpaa.2020050
References:
[1] M. S. Bartlett, Deterministic and stochastic models for recurrent epidemics, in Neyman, J. (Ed.), Proceedings of the Third Berkeley Symposium on Mathematical Statistics and Probability, vol. 4., University of California Press, Berkeley, 1956.  doi: 10.2307/1401576.
[2]

E. Beretta and V. Capasso, Global stability results for a multigroup SIR epidemic model, Mathematical Ecology, World Scientific, Teaneck, NJ (1986), 317–342. doi: 10.1007/978-3-642-69888-0.

[3] A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences, Academic Press, New York, 1979.  doi: 10.1137/1.9781611971262.
[4]

Y. ChenB. Wen and Z. Teng, The global dynamics for a stochastic SIS epidemic model with isolation, Physica A, 492 (2018), 1604-1624.  doi: 10.1016/j.physa.2017.11.085.

[5]

N. DalalD. Greenhalgh and X. Mao, A stochastic model of AIDS and condom use, J. Math. Anal. Appl., 325 (2007), 36-53.  doi: 10.1016/j.jmaa.2006.01.055.

[6]

N. DalalD. Greenhalgh and X. Mao, A stochastic model for internal HIV dynamics, J. Math. Anal. Appl., 341 (2008), 1084-1101.  doi: 10.1016/j.jmaa.2007.11.005.

[7]

Z. FengW. Huang and C. Castillo-Chavez, Global behavior of a multi-group SIS epidemic model with age structure, J. Differential Equations, 218 (2005), 292-324.  doi: 10.1016/j.jde.2004.10.009.

[8]

H. GuoM. Y. Li and Z. Shuai, Global stability of the endemic equilibrium of multigroup SIR epidemic models, Can. Appl. Math. Q., 14 (2006), 259-284. 

[9]

H. GuoM. Y. Li and Z. Shuai, A graph-theoretic approach to the method of global Lyapunov functions, Proc. Amer. Math. Soc., 136 (2008), 2793-2802.  doi: 10.2307/20535481.

[10]

H. W. Hethcote and H. R. Thieme, Stability of endemic equilibrium in epidemic models with subpopulations, Math. Biosci., 75 (1985), 205-227.  doi: 10.1016/0025-5564(85)90038-0.

[11]

W. HuangK. L. Cooke and C. Castillo-Chavez, Stability and bifurcation for a multiple-group model for the dynamics of HIV/AIDS transmission, SIAM J. Appl. Math., 52 (1992), 835-854.  doi: 10.2307/2102404.

[12]

A. IggidrG. Sallet and M. O. Souza, On the dynamics of a class of multi-group models for vector-borne diseases, J. Math. Anal. Appl., 441 (2016), 723-743.  doi: 10.1016/j.jmaa.2016.04.003.

[13]

L. Imhof and S. Walcher, Exclusion and persistence in deterministic and stochastic chemostat models, J. Differential Equations, 217 (2005), 26-53.  doi: 10.1016/j.jde.2005.06.017.

[14]

C. Ji and D. Jiang, The asymptotic behavior of a stochastic multigroup SIS model, Int. J. Biomath., 11 (2018), 1850037 (16 pages). doi: 10.1142/S1793524518500377.

[15]

C. JiD. Jiang and N. Shi, Multigroup SIR epidemic model with stochastic perturbation, Physica A, 390 (2011), 1747-1762.  doi: 10.1016/j.physa.2010.12.042.

[16]

C. JiD. JiangQ. Yang and N. Shi, Dynamics of a multigroup SIR epidemic model with stochastic perturbation, Automatica, 48 (2012), 121-131.  doi: 10.1016/j.automatica.2011.09.044.

[17] M. J. Keeling and P. Rohani, Modeling Infectious Diseases in Humans and Animals, Princeton University Press, 2008.  doi: 10.1086/591197.
[18]

R. Khasminskii, Stochastic Stability of Differential Equations, Sijthoff and Noordhoff, Alphen aan den Rijn, The Netherlands, 1980. doi: 10.1007/978-94-009-9121-7.

[19]

C. Koide and H. Seno, Sex ratio features of two-group SIR model for asymmetrie transmission of heterosexual disease, Math. Comput. Model., 23 (1996), 67-91.  doi: 10.1016/0895-7177(96)00004-0.

[20]

A. Lajmanovich and J. A. Yorke, A deterministic model for gonorrhea in a nonhomogeneous population, Math. Biosci., 28 (1976), 221-236.  doi: 10.1016/0025-5564(76)90125-5.

[21]

D. LiS. Liu and J. Cui, Threshold dynamics and ergodicity of an SIRS epidemic model with Markovian switching, J. Differential Equations, 263 (2017), 8873-8915.  doi: 10.1016/j.jde.2017.08.066.

[22]

M. Y. Li and Z. Shuai, Global-stability problem for coupled systems of differential equations on networks, J. Differential Equations, 248 (2010), 1-20.  doi: 10.1016/j.jde.2009.09.003.

[23]

M. Y. LiZ. Shuai and C. Wang, Global stability of multi-group epidemic models with distributed delays, J. Math. Anal. Appl., 361 (2010), 38-47.  doi: 10.1016/j.jmaa.2009.09.017.

[24]

Q. Liu and D. Jiang, Stationary distribution of a stochastic SIS epidemic model with double diseases and the Beddington-DeAngelis incidence, Chaos, 27 (2017), 083126. doi: 10.1063/1.4986838.

[25]

Q. LiuD. JiangT. Hayat and A. Alsaedi, Dynamics of a stochastic multigroup SIQR epidemic model with standard incidence rates, J. Franklin Inst., 356 (2019), 2960-2993.  doi: 10.1016/j.jfranklin.2019.01.038.

[26]

X. Mao, Stochastic Differential Equations and Applications, Horwood Publishing, Chichester, 1997.

[27]

Y. MuroyaY. Enatsu and T. Kuniya, Global stability for a multi-group SIRS epidemic model with varying population sizes, Nonlinear Anal. RWA, 14 (2013), 1693-1704.  doi: 10.1016/j.nonrwa.2012.11.005.

[28]

L. Rass and J. Radcliffe, Global asymptotic convergence results for multitype models, Int. J. Appl. Math. Comput. Sci., 10 (2000), 63-79. 

[29]

E. TornatoreS. M. Buccellato and P. Vetro, Stability of a stochastic SIR system, Physica A, 354 (2005), 111-126.  doi: 10.1016/j.physa.2005.02.057.

[30]

L. WangZ. TengC. JiX. Feng and K. Wang, Dynamical behaviors of a stochastic malaria model: A case study for Yunnan, China, Physica A, 521 (2019), 435-454.  doi: 10.1016/j.physa.2018.12.030.

[31]

B. WenZ. Teng and Z. Li, The threshold of a periodic stochastic SIVS epidemic model with nonlinear incidence, Physica A, 508 (2018), 532-549.  doi: 10.1016/j.physa.2018.05.056.

[32]

D. B. West, Introduction to Graph Theory, Prentice Hall, Upper Saddle River, 1996. doi: 10.1007/978-3-8348-9329-1_2.

[33]

D. XuY. Huang and Z. Yang, Existence theorems for periodic Markov process and stochastic functional differential equations, Discrete Contin. Dyn. Syst., 24 (2009), 1005-1023.  doi: 10.3934/dcds.2009.24.1005.

[34]

J. YuD. Jiang and N. Shi, Global stability of two-group SIR model with random perturbation, J. Math. Anal. Appl., 360 (2009), 235-244.  doi: 10.1016/j.jmaa.2009.06.050.

show all references

References:
[1] M. S. Bartlett, Deterministic and stochastic models for recurrent epidemics, in Neyman, J. (Ed.), Proceedings of the Third Berkeley Symposium on Mathematical Statistics and Probability, vol. 4., University of California Press, Berkeley, 1956.  doi: 10.2307/1401576.
[2]

E. Beretta and V. Capasso, Global stability results for a multigroup SIR epidemic model, Mathematical Ecology, World Scientific, Teaneck, NJ (1986), 317–342. doi: 10.1007/978-3-642-69888-0.

[3] A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences, Academic Press, New York, 1979.  doi: 10.1137/1.9781611971262.
[4]

Y. ChenB. Wen and Z. Teng, The global dynamics for a stochastic SIS epidemic model with isolation, Physica A, 492 (2018), 1604-1624.  doi: 10.1016/j.physa.2017.11.085.

[5]

N. DalalD. Greenhalgh and X. Mao, A stochastic model of AIDS and condom use, J. Math. Anal. Appl., 325 (2007), 36-53.  doi: 10.1016/j.jmaa.2006.01.055.

[6]

N. DalalD. Greenhalgh and X. Mao, A stochastic model for internal HIV dynamics, J. Math. Anal. Appl., 341 (2008), 1084-1101.  doi: 10.1016/j.jmaa.2007.11.005.

[7]

Z. FengW. Huang and C. Castillo-Chavez, Global behavior of a multi-group SIS epidemic model with age structure, J. Differential Equations, 218 (2005), 292-324.  doi: 10.1016/j.jde.2004.10.009.

[8]

H. GuoM. Y. Li and Z. Shuai, Global stability of the endemic equilibrium of multigroup SIR epidemic models, Can. Appl. Math. Q., 14 (2006), 259-284. 

[9]

H. GuoM. Y. Li and Z. Shuai, A graph-theoretic approach to the method of global Lyapunov functions, Proc. Amer. Math. Soc., 136 (2008), 2793-2802.  doi: 10.2307/20535481.

[10]

H. W. Hethcote and H. R. Thieme, Stability of endemic equilibrium in epidemic models with subpopulations, Math. Biosci., 75 (1985), 205-227.  doi: 10.1016/0025-5564(85)90038-0.

[11]

W. HuangK. L. Cooke and C. Castillo-Chavez, Stability and bifurcation for a multiple-group model for the dynamics of HIV/AIDS transmission, SIAM J. Appl. Math., 52 (1992), 835-854.  doi: 10.2307/2102404.

[12]

A. IggidrG. Sallet and M. O. Souza, On the dynamics of a class of multi-group models for vector-borne diseases, J. Math. Anal. Appl., 441 (2016), 723-743.  doi: 10.1016/j.jmaa.2016.04.003.

[13]

L. Imhof and S. Walcher, Exclusion and persistence in deterministic and stochastic chemostat models, J. Differential Equations, 217 (2005), 26-53.  doi: 10.1016/j.jde.2005.06.017.

[14]

C. Ji and D. Jiang, The asymptotic behavior of a stochastic multigroup SIS model, Int. J. Biomath., 11 (2018), 1850037 (16 pages). doi: 10.1142/S1793524518500377.

[15]

C. JiD. Jiang and N. Shi, Multigroup SIR epidemic model with stochastic perturbation, Physica A, 390 (2011), 1747-1762.  doi: 10.1016/j.physa.2010.12.042.

[16]

C. JiD. JiangQ. Yang and N. Shi, Dynamics of a multigroup SIR epidemic model with stochastic perturbation, Automatica, 48 (2012), 121-131.  doi: 10.1016/j.automatica.2011.09.044.

[17] M. J. Keeling and P. Rohani, Modeling Infectious Diseases in Humans and Animals, Princeton University Press, 2008.  doi: 10.1086/591197.
[18]

R. Khasminskii, Stochastic Stability of Differential Equations, Sijthoff and Noordhoff, Alphen aan den Rijn, The Netherlands, 1980. doi: 10.1007/978-94-009-9121-7.

[19]

C. Koide and H. Seno, Sex ratio features of two-group SIR model for asymmetrie transmission of heterosexual disease, Math. Comput. Model., 23 (1996), 67-91.  doi: 10.1016/0895-7177(96)00004-0.

[20]

A. Lajmanovich and J. A. Yorke, A deterministic model for gonorrhea in a nonhomogeneous population, Math. Biosci., 28 (1976), 221-236.  doi: 10.1016/0025-5564(76)90125-5.

[21]

D. LiS. Liu and J. Cui, Threshold dynamics and ergodicity of an SIRS epidemic model with Markovian switching, J. Differential Equations, 263 (2017), 8873-8915.  doi: 10.1016/j.jde.2017.08.066.

[22]

M. Y. Li and Z. Shuai, Global-stability problem for coupled systems of differential equations on networks, J. Differential Equations, 248 (2010), 1-20.  doi: 10.1016/j.jde.2009.09.003.

[23]

M. Y. LiZ. Shuai and C. Wang, Global stability of multi-group epidemic models with distributed delays, J. Math. Anal. Appl., 361 (2010), 38-47.  doi: 10.1016/j.jmaa.2009.09.017.

[24]

Q. Liu and D. Jiang, Stationary distribution of a stochastic SIS epidemic model with double diseases and the Beddington-DeAngelis incidence, Chaos, 27 (2017), 083126. doi: 10.1063/1.4986838.

[25]

Q. LiuD. JiangT. Hayat and A. Alsaedi, Dynamics of a stochastic multigroup SIQR epidemic model with standard incidence rates, J. Franklin Inst., 356 (2019), 2960-2993.  doi: 10.1016/j.jfranklin.2019.01.038.

[26]

X. Mao, Stochastic Differential Equations and Applications, Horwood Publishing, Chichester, 1997.

[27]

Y. MuroyaY. Enatsu and T. Kuniya, Global stability for a multi-group SIRS epidemic model with varying population sizes, Nonlinear Anal. RWA, 14 (2013), 1693-1704.  doi: 10.1016/j.nonrwa.2012.11.005.

[28]

L. Rass and J. Radcliffe, Global asymptotic convergence results for multitype models, Int. J. Appl. Math. Comput. Sci., 10 (2000), 63-79. 

[29]

E. TornatoreS. M. Buccellato and P. Vetro, Stability of a stochastic SIR system, Physica A, 354 (2005), 111-126.  doi: 10.1016/j.physa.2005.02.057.

[30]

L. WangZ. TengC. JiX. Feng and K. Wang, Dynamical behaviors of a stochastic malaria model: A case study for Yunnan, China, Physica A, 521 (2019), 435-454.  doi: 10.1016/j.physa.2018.12.030.

[31]

B. WenZ. Teng and Z. Li, The threshold of a periodic stochastic SIVS epidemic model with nonlinear incidence, Physica A, 508 (2018), 532-549.  doi: 10.1016/j.physa.2018.05.056.

[32]

D. B. West, Introduction to Graph Theory, Prentice Hall, Upper Saddle River, 1996. doi: 10.1007/978-3-8348-9329-1_2.

[33]

D. XuY. Huang and Z. Yang, Existence theorems for periodic Markov process and stochastic functional differential equations, Discrete Contin. Dyn. Syst., 24 (2009), 1005-1023.  doi: 10.3934/dcds.2009.24.1005.

[34]

J. YuD. Jiang and N. Shi, Global stability of two-group SIR model with random perturbation, J. Math. Anal. Appl., 360 (2009), 235-244.  doi: 10.1016/j.jmaa.2009.06.050.

[1]

Yanan Zhao, Daqing Jiang, Xuerong Mao, Alison Gray. The threshold of a stochastic SIRS epidemic model in a population with varying size. Discrete and Continuous Dynamical Systems - B, 2015, 20 (4) : 1277-1295. doi: 10.3934/dcdsb.2015.20.1277

[2]

Yanan Zhao, Yuguo Lin, Daqing Jiang, Xuerong Mao, Yong Li. Stationary distribution of stochastic SIRS epidemic model with standard incidence. Discrete and Continuous Dynamical Systems - B, 2016, 21 (7) : 2363-2378. doi: 10.3934/dcdsb.2016051

[3]

Qun Liu, Daqing Jiang, Tasawar Hayat, Ahmed Alsaedi. Dynamical behavior of a multigroup SIRS epidemic model with standard incidence rates and Markovian switching. Discrete and Continuous Dynamical Systems, 2019, 39 (10) : 5683-5706. doi: 10.3934/dcds.2019249

[4]

Keng Deng, Yixiang Wu. Extinction and uniform strong persistence of a size-structured population model. Discrete and Continuous Dynamical Systems - B, 2017, 22 (3) : 831-840. doi: 10.3934/dcdsb.2017041

[5]

Zhiting Xu. Traveling waves in an SEIR epidemic model with the variable total population. Discrete and Continuous Dynamical Systems - B, 2016, 21 (10) : 3723-3742. doi: 10.3934/dcdsb.2016118

[6]

Ellina Grigorieva, Evgenii Khailov, Andrei Korobeinikov. Optimal control for an epidemic in populations of varying size. Conference Publications, 2015, 2015 (special) : 549-561. doi: 10.3934/proc.2015.0549

[7]

Xing Liang, Lei Zhang. The optimal distribution of resources and rate of migration maximizing the population size in logistic model with identical migration. Discrete and Continuous Dynamical Systems - B, 2021, 26 (4) : 2055-2065. doi: 10.3934/dcdsb.2020280

[8]

Toshikazu Kuniya, Yoshiaki Muroya, Yoichi Enatsu. Threshold dynamics of an SIR epidemic model with hybrid of multigroup and patch structures. Mathematical Biosciences & Engineering, 2014, 11 (6) : 1375-1393. doi: 10.3934/mbe.2014.11.1375

[9]

Deqiong Ding, Wendi Qin, Xiaohua Ding. Lyapunov functions and global stability for a discretized multigroup SIR epidemic model. Discrete and Continuous Dynamical Systems - B, 2015, 20 (7) : 1971-1981. doi: 10.3934/dcdsb.2015.20.1971

[10]

Yukihiko Nakata, Yoichi Enatsu, Yoshiaki Muroya. On the global stability of an SIRS epidemic model with distributed delays. Conference Publications, 2011, 2011 (Special) : 1119-1128. doi: 10.3934/proc.2011.2011.1119

[11]

Zhixing Hu, Ping Bi, Wanbiao Ma, Shigui Ruan. Bifurcations of an SIRS epidemic model with nonlinear incidence rate. Discrete and Continuous Dynamical Systems - B, 2011, 15 (1) : 93-112. doi: 10.3934/dcdsb.2011.15.93

[12]

Yaru Hu, Jinfeng Wang. Dynamics of an SIRS epidemic model with cross-diffusion. Communications on Pure and Applied Analysis, 2022, 21 (1) : 315-336. doi: 10.3934/cpaa.2021179

[13]

Jianquan Li, Zhien Ma. Stability analysis for SIS epidemic models with vaccination and constant population size. Discrete and Continuous Dynamical Systems - B, 2004, 4 (3) : 635-642. doi: 10.3934/dcdsb.2004.4.635

[14]

Baoquan Zhou, Yucong Dai. Stationary distribution, extinction, density function and periodicity of an n-species competition system with infinite distributed delays and nonlinear perturbations. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022078

[15]

Adel Settati, Aadil Lahrouz, Mustapha El Jarroudi, Mohamed El Fatini, Kai Wang. On the threshold dynamics of the stochastic SIRS epidemic model using adequate stopping times. Discrete and Continuous Dynamical Systems - B, 2020, 25 (5) : 1985-1997. doi: 10.3934/dcdsb.2020012

[16]

Geni Gupur, Xue-Zhi Li. Global stability of an age-structured SIRS epidemic model with vaccination. Discrete and Continuous Dynamical Systems - B, 2004, 4 (3) : 643-652. doi: 10.3934/dcdsb.2004.4.643

[17]

Yancong Xu, Lijun Wei, Xiaoyu Jiang, Zirui Zhu. Complex dynamics of a SIRS epidemic model with the influence of hospital bed number. Discrete and Continuous Dynamical Systems - B, 2021, 26 (12) : 6229-6252. doi: 10.3934/dcdsb.2021016

[18]

Miljana JovanoviĆ, Marija KrstiĆ. Extinction in stochastic predator-prey population model with Allee effect on prey. Discrete and Continuous Dynamical Systems - B, 2017, 22 (7) : 2651-2667. doi: 10.3934/dcdsb.2017129

[19]

Shangzhi Li, Shangjiang Guo. Permanence and extinction of a stochastic SIS epidemic model with three independent Brownian motions. Discrete and Continuous Dynamical Systems - B, 2021, 26 (5) : 2693-2719. doi: 10.3934/dcdsb.2020201

[20]

E. Almaraz, A. Gómez-Corral. On SIR-models with Markov-modulated events: Length of an outbreak, total size of the epidemic and number of secondary infections. Discrete and Continuous Dynamical Systems - B, 2018, 23 (6) : 2153-2176. doi: 10.3934/dcdsb.2018229

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (354)
  • HTML views (90)
  • Cited by (0)

Other articles
by authors

[Back to Top]